Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 11, 2006, 12:11 PM CST for Dane County, Dodge County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 12:11 PM CST (18:11 UTC)
- Expired
- Mar 11, 2006, 1:00 PM CST
- In force
- 49 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 12:22 PM CST | HAIL 0.25 | Reeseville, WI | |
| Mar 11, 12:29 PM CST | HAIL 0.25 | 2 E Beaver Dam, WI | NEAR INTERSECTION OF HWY 151 AND HWY 33 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 111811
SVRMKX
WIC025-027-111900-
/O.NEW.KMKX.SV.W.0001.060311T1811Z-060311T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1211 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST WISCONSIN
NORTHEAST DANE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 100 PM CST
* AT 1208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MARSHALL...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAVER DAM AROUND 1230 PM CST...
JUNEAU AND HUSTISFORD AROUND 1235 PM CST...
HORICON AND IRON RIDGE AROUND 1240 PM CST...
MAYVILLE AROUND 1245 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4321 8878 4321 8900 4314 8901 4314 8904
4327 8918 4329 8900 4341 8900 4351 8887
4362 8872 4362 8841 4362 8841 4332 8841
$$
REM/BB6 follow-up statements
000
WWUS53 KMKX 111816
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 PM CST SAT MAR 11 2006
WIC025-111825-
/O.CAN.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DANE WI-
1215 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR DANE COUNTY IS CANCELLED...
THE STORM RESPONSIBLE FOR TRIGGERING THE WARNING HAS EXITED THE
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4321 8879 4321 8900 4326 8902 4333 8901
4341 8900 4358 8881 4362 8872 4362 8841
4362 8841 4332 8841
$$
WIC027-111900-
/O.CON.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DODGE WI-
1215 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR DODGE COUNTY...
AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR DANVILLE...OR ABOUT NEAR COLUMBUS...
MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWELL...REESEVILLE AND LEIPSIG BY 1220 PM CST
JUNEAU BY 1225 PM CST
HORICON...MINNESOTA JUNCTION AND BURNETT BY 1230 PM CST
MAYVILLE AND KEKOSKEE BY 1235 PM CST
KNOWLES BY 1240 PM CST
LAT...LON 4321 8879 4321 8900 4326 8902 4333 8901
4341 8900 4358 8881 4362 8872 4362 8841
4362 8841 4332 8841
$$
BB/REM000
WWUS53 KMKX 111826
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1226 PM CST SAT MAR 11 2006
WIC027-111900-
/O.CON.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DODGE WI-
1226 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR DODGE COUNTY...
AT 1226 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LOWELL...OR ABOUT 8 MILES SOUTHWEST OF
JUNEAU...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HORICON...BURNETT...AND 8 MILES SOUTHEAST OF ATWATER BY 1235 PM CST
MAYVILLE AND KEKOSKEE BY 1240 PM CST
KNOWLES...THERESA AND BROWNSVILLE BY 1245 PM CST
LOMIRA BY 1250 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4321 8879 4321 8900 4326 8902 4333 8901
4341 8900 4358 8881 4362 8872 4362 8841
4362 8841 4332 8841
$$
BORGHOFF000
WWUS53 KMKX 111834
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CST SAT MAR 11 2006
WIC027-111900-
/O.CON.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DODGE WI-
1234 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR DODGE COUNTY...
AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEIPSIG...OR ABOUT NEAR JUNEAU...MOVING NORTHEAST AT 55
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HORICON...BURNETT...7 MILES SOUTHEAST OF ATWATER BY 1240 PM CST
KEKOSKEE AND MAYVILLE BY 1245 PM CST
KNOWLES AND THERESA BY 1250 PM CST
BROWNSVILLE AND LOMIRA BY 1255 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4332 8841 4330 8874 4335 8883 4337 8886
4344 8887 4355 8882 4362 8872 4362 8841
4362 8841
$$
BORGHOFF/REM000
WWUS53 KMKX 111841
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1241 PM CST SAT MAR 11 2006
WIC027-111900-
/O.CON.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DODGE WI-
1241 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR DODGE COUNTY...
AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR IRON RIDGE...OR ABOUT NEAR HORICON...
MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THERESA AND 8 MILES SOUTHEAST OF KNOWLES BY 1250 PM CST
7 MILES SOUTHEAST OF LOMIRA BY 1255 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4339 8841 4334 8856 4335 8866 4339 8870
4348 8870 4353 8874 4361 8869 4362 8852
4362 8840
$$
BORGHOFF/REM000
WWUS53 KMKX 111851
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 PM CST SAT MAR 11 2006
WIC027-111900-
/O.CON.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DODGE WI-
1251 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR DODGE COUNTY...
AT 1247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR THERESA...OR ABOUT NEAR MAYVILLE...MOVING
NORTHEAST AT 45 MPH.
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4343 8840 4342 8846 4343 8853 4349 8856
4351 8848 4354 8840
$$
BORGHOFF/KRR000
WWUS53 KMKX 111855
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1255 PM CST SAT MAR 11 2006
WIC027-111905-
/O.EXP.KMKX.SV.W.0001.000000T0000Z-060311T1900Z/
DODGE WI-
1255 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY EXPIRES AT 100 PM
CST...
THE STORM THAT HAD PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4343 8840 4342 8846 4343 8853 4349 8856
4351 8848 4354 8840
$$
BORGHOFF/KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:04 AM CST, 9 hours 7 minutes earlier.
Area forecast discussion, Mar 11, 3:04 AM CST, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CST SAT MAR 11 2006 .DISCUSSION...FORECAST FOCUS IS ON POSSIBLE CONVECTION TODAY AND SCATTERED CONVECTION TONIGHT. ALSO ON NEXT SYSTEM FOR SUNDAY NIGHT. MODELS ARE IN FAIR AGREEMENT WITH DYNAMICS TODAY AND THIS EVENING. LITTLE CAPE INDICATED...BUT SOME SURFACE BASED NEG BUOY ENERGY WITH INVERSION TO AROUND 3K FEET. THERE SHOULD BE SOME MOISTURE CONVERGENCE TODAY AND THIS EVENING AND WEAK Q CONVERGENCE. LI REMAINS RELATIVELY STABLE AT AROUND ZERO. THE COLUMN SHOULD REMAIN FAIRLY DRY TODAY...BUT WILL BECOME SATURATED THIS EVENING. WILL LOWER POPS TODAY DUE TO LACK OF MOISTURE AND DYNAMICS. WILL MENTION LIKELY POPS THIS EVENING HOWEVER AS MODELS INDICATE A PERIOD OF STRONG ISENT LIFT WITH A THETA-E RIDGE. H700 OMEGA SHOULD MAXIMIZE AROUND 03Z. ALSO...MODELS INDICATE A FAIRLY STRONG SHORT WAVE WHICH WILL ADD DYNAMICS TO THE SYSTEM. MOISTURE AND DYNAMICS ARE LARGELY GONE BY AROUND 06Z. NEXT SYSTEM COMES THROUGH SUNDAY NIGHT. WILL FAVOR GFS TRACK ACROSS SOUTHERN WISCONSIN RATHER THAN NAM MUCH FURTHER SOUTH. UKMET AND ECMWF ARE CLOSE TO GFS TRACK. GFS APPEARS VERY DYNAMIC WITH 50KT LLJ OVERRUNNING H850 BARO ZONE. THERE COULD ALSO BE SOME LF QUAD ACTION FROM H300 110KT JET. THERE SHOULD ALSO BE STRONG QPV AND Q CONVERGENCE. GFS INDICATES A PERIOD OF VERY STRONG ISENT LIFT BETWEEN H700 AND H850. ALL INDICATIONS ARE FOR SOME MODERATE RAINS AND EMBEDDED THUNDERSTORMS SUNDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 11, 4:37 AM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 437 AM CST SAT MAR 11 2006 WIZ046-047-051-052-056>060-062>072-121045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 437 AM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL APPROACH SOUTHERN WISCONSIN THIS AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT. LARGE HAIL AND DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE AND A WARM FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-121045- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 437 AM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING FOR SOUTHEAST WINDS OF 15 TO 25 KNOTS AND WAVES 3 TO 5 FEET. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL APPROACH SOUTHERN WISCONSIN THIS AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT. LARGE HAIL AND DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE AND A WARM FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY AND MONDAY NIGHT FOR GUSTY WINDS AND HIGH WAVES.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:21 PM CST | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 33 min |
| Mar 11, 12:55 PM CST | Severe Thunderstorm Warning | MKX | Walworth | 15 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.